MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED ROHS COMPLIANT RETCAM SHUTTLE

NATUS MEDICAL INCORPORATED ROHS COMPLIANT RETCAM SHUTTLE
Model Number 20-000415
Medical Device Problem Codes No Display/Image (1183); Misfocusing (1401); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref to natus complaint# (b)(4).27 jan 2022 notification from (b)(6) of incident that occurred in (b)(6).Extension of the examination time, resulted in less effective sedation.It also created a work overload for the caregiver because of the need to process the images one by one to retransmit them for diagnosis by the doctor.Poor image quality for diagnosis.Impact on patient care.A questionnaire has been sent out to the customer.Further investigation to be carried out.The affected product to be evaluated.
 
Event or Problem Description
Rohs compliant retcam shuttle.The customer reports that the device failed in the middle of an examination of a (b)(6) child, requiring the customer to get another device.The images were not transmitted to the pediatricians, forcing the caregiver to photograph the images with his phone, which resulted in loss of image quality.
 
Additional Manufacturer Narrative
Follow up report 001 ref to natus complaint#: (b)(4).Requested return of the affected product.The system is expected to be shipped back on monday, 07 march 22.The returned affected product to be evaluated by natus.A questionnaire was sent out to the customer and it was confirmed that the customer does not want to answer the adverse event questionnaire.Per document (b)(4) rev r, risk assessment retcam, ref.Line - 9.1.5; hazard category/harm - delayed procedure; hazard - no imaging capability; hazard cause - component failure (laptop, computer, battery, power supply, etc); safety risk acceptable.
 
Event or Problem Description
Rohs compliant retcam shuttle - the customer reports that the device failed in the middle of an examination of a 13-week old child, requiring the customer to get another device.The images were not transmitted to the pediatricians, forcing the caregiver to photograph the images with his phone, which resulted in loss of image quality.
 
Additional Manufacturer Narrative
20 may 2022 - follow up report 001 ref to natus complaint# (b)(4).Requested return of the affected product.The system is expected to be shipped back next month.The returned affected product to be evaluated by natus.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow up report 003 ref to natus (b)(4).28-sep-2022 system was received in middleton.Engineering conducted the investigation.The failure was able to be duplicated.After about 10 minutes of viewing a live video image on the system, an error occurred that was caused by a loss of communication between the handpiece and the laptop.Communication to/from the handpiece was lost and the system froze.Reboot was necessary.After changing the usb port that the handpiece was connected to, the system functionality was restored and it continued to function correctly for over 24 hours.This intermittent usb communication issue is a known issue with some of the hp 650 model laptops.The handpiece was originally designed to work with usb 2.0.The hp 650 has only usb 3.0 ports.Most of the time the system works for long periods of time with no issues.A small percentage of these laptops seem to be more prone to this issue.There are no capa's related to this issue.This complaint does not identify a deficiency in the product design and therefore a capa is not required per risk assessment_18-000022, risk assessment retcam, ref.Line - 9.1.5, severity - serious, the risk is considered acceptable.A risk review is not required as this complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed.Per qms-004442, complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews a device history record review is not applicable because, prior to the reported issue the device was in service for 2 or more years and a manufacturing defect is very unlikely.The system was sent in for repair in 2021 (b)(4).Correction to section d4 - udi number: (b)(4).Faillure confirmed:yes investigation result code :pleasanton|handpiece connection.Closure rationale: complaint verified, being tracked as a trend.Low safety risk of harm, individual complaint related to issue stated.Complaint will be included in trending data for further review and investigation if needed.
 
Event or Problem Description

Brand Name
ROHS COMPLIANT RETCAM SHUTTLE
Common Device Name
ROHS COMPLIANT RETCAM SHUTTLE
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
dba excel-tech ltd. (xltek)
2568 bristol circle
oakville, ontario l6h 5s1,
CA 
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
walsh
dba excel-tech ltd. (xltek)
2568 bristol circle
oakville, ontario l6h 5s1, 
CA  
MDR Report Key13416534
Report Number9612330-2022-00009
Device Sequence Number4826471
Product Code HKI
UDI-Device Identifier00864222000411
UDI-Public00864222000411
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20-000415
Device Catalogue Number20-000415
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer01/27/2022
01/27/2022
01/27/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date03/03/2022
05/20/2022
10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age13 WK
Patient SexUnknown